I've been on Strattera for about a week now - for the past 3 days I've been on my target dose of 80mg a day. Maybe its too early to tell, but I don't think I like it very much.
First of all, I'm so, so sleepy all the time. I've barely been able to get out of bed all weekend. The only way this stuff seems to work is if I drink some coffee or other caffienated beverage. If that's the case, I might as well go back on Ritalin; I quit caffiene about six months ago and really don't want to have to start drinking it again.
I had been taking Ritalin LA for about two years before this, and it worked really well for me; the only reason I'm experimenting with Strattera is because it's a hassle dealing with scrips for a Schedule II drug, and I like the idea of a med that is working all the time. And I don't want to take Strattera and a stimulant, since that would defeat my purpose in trying Strattera in the first place. For me, it's one or the other.
Secondly, I'm irritable as hell. I don't know if this is directly related to the Strattera or because I stopped my stimulants cold turkey, and therefore I'm having a slight rebound/withdrawal reaction.
What I want to know is, has anybody experienced these side effects with Strattera initially but eventually (like, after three or four weeks) found that they subsided and the med was actually working, AND working as well as a stimulant might? That's the only possibility that is stopping me from chucking this crap and going to back to good ol' reliable Ritalin. My fatigue is pretty severe and, of course, it only seems to have gotten worse since I increased the dosage. For my money, I'd rather have a little trouble sleeping (as on a stimulant) than a lot of trouble waking up, or staying awake in general.
Anybody with experience with switching from stimulants to Strattera, positive or negative, please respond. It would be a great help to me. I have an appointment with my doctor on Tuesday and I'd like to have an idea of where I'm going with this before I see him.
Your doc was too fast to up your dose. You say youve only been on it for a week and for the past 3 days of that youve already been on 80mg. Your doc is very irresponsible. You should have had longer than that before your dose was upped to 80.
Also, the side effects go away for a lot of people after a few weeks.
"It's a damn poor mind that can think of only one way to spell a word!"
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts. --Andrew Jackson
I agree with Free that your dosage was upped awfully fast. I think going up to 80mg in one week's time is a bit unusual. You might try decreasing your dose and then gradually ramping back up to see if that helps with the sleepiness/irritability.
My son is always groggy for about 3 days after a dose increase and then that subsides.
80 mg are you out of your mind???? find another doctor immediatly..so many people have no clue how to take this drug..ok first off straterra is an epenephendrine (sp) and dopamine reuptake but you are completely depleting yourself of these natural chemicals ..so how can the straterra work if there is no epen and dopamine to re-uptake?? what works for most is 25mg for 2 weeks!! and try 25mg increases every week after patience patience is the key alot of people report taking straterra and it works for a month and quits out and thats because they up the dosages to quickly with out the proper amino acids!!!! anyone who takes straterra and isnt taking 3000 mg of L-tyrosine is not going to benefit (for adults) (1500mg but check with doctor for children) ...L-tyrosine is the amino acid that replaces dopamine also you should be taking Gama this is the building block for epenephendrine ..this way you have the proper chemicals for the straterra to re-uptake..
Yeah, I started on 40mg of Strattera in December, upped to 80mg in January and still doesn't work. Went to a prominant Psychiatrist and he prescribed me Concerta instead. Almost finished weaning off of Strattera, will be my first time on a stimulant based drug since being diagnosed in December.
Major side effect of Strattera was lack of sex drive and fatigue. Hope the Concerta works out better for me...
I really think that the Strattera concept was very good, but I could not shake the sleepiness. What is the point in trying to make your life better if you are not awake to enjoy the improvement?! The chemicals in the brain that this medication is trying to increase the presence of, is the same one that can make you sleepy. Maybe this medication just works a little bit too well for you. I had other problems with Strattera. My entire gastrointestinal system was blocked up for 5-7 days at a time and that is soooo not normal! All my doctor had to say to me was " Oh, maybe we should put you back down to 40mg." I was livid from his insensitivity and basic manner of practicing bad medicine. Needless to say, I had to take MYSELF off of this medicine and I am not the one with the PhD. After all, it was creating other health problems. I personally prefer the Concerta. I don't have to remember to take one little pill a million times a day. For a person w/ADD, REMEMBERING is the worst thing you can try and have them do. Think about it...when the Ritalin wears off, the symptoms come back. This is when you would least remember to take the pill that is supposed to help out all of that. Well, if you decide you do not like Strattera, try Concerta. It is a once in the morning pill that wears off by the time your day is done and you will sleep well from being stimulated all day.
I've been on Strattera for 10 weeks now. My doc had me take 40 mg for a week, then 80 mg for the next 2 weeks. Now my dose has been 105 mg for the past 7 weeks.
I don't know what to think about this stuff. Some days I'm really focused, and sharp as a tack, other days (like today) I'm forgetting things and just being even more scatterbrained than I everr was. Just about all the side effects have subsided. I'd say the first 2 weeks I was extremely irritable, had trouble urinating, dry mouth and heat flashes along with heart palpitations. Most of the side effects went away when I started taking Strattera before bed instead of in the morning. I guess I'm going to stick with it for awhile longer, since this is the only ADD med I can take. I can't take any of the stimulants being bipolar, I wouldn't want to risk being thrown into a manic phase. Hope this email helps you.
I am a 46 year old female, just being diagnosed with ADD two months ago. I started on 25 mg. of strattera and have slowly moved up to 40 mg twice a day. I have had no side effects at all. I can concentrate better and pay attention to books/tv/speakers. I have been so awake all day and am now able to drop three meds that made my brain shut off at night to be able to sleep. Before if I didn't take the three different meds, I would be awake all day and night. Now I sleep just about all night long. It sure is nice to feel like my brain isn't going 90 miles an hour in 90 different directions 24 hours a day. My husband used to know when my brain tuned out, now he's happy that I'm actually listening to every word he says. I've got another week and a half and then my dose gets upped again. My doctor wants to keep me on an even dose twice a day, to spread it out evenly, it seems to be great for me. I've lived with ADD all my life, with no one ever coming up with a solution other than addictive drugs to slow down my brain, untill reaching the age of 46. I have a lot of making up to do for the rest of my life. I want to say that I am so sorry that several of you have had such bad side effects, and hope that things can change soon. God bless! I look forward to hearing from more ADD family members out there in the world.